MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F; FIBRIN SEALANT PREPARATION DEVICE
Model Number VSTL45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? were there any unexpected outcomes or complications as a result of the prolonged surgery time? are there pictures of the damaged device available? is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic hernia repair procedure on (b)(6) 2021 and a fibrin sealant preparation device was used.The scrub tech attempted to assemble the fibrin sealant preparation device and could not attach it.The surgeon attempted to attach it and broke the fibrin sealant preparation device.The surgery was delayed by 10 minutes.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2021.Additional information was requested, and the following was obtained: 1.What is the lot number? unknown.2.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? it added about 10 minutes to the procedure.There were no patient consequences.3.Are there pictures of the damaged device available? no.4.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.It is available to return, but hasn't been boxed up yet.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR F
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11276861
Report Number2210968-2021-01039
Device Sequence Number4108016
Product Code MZM
UDI-Device Identifier10705031462724
UDI-Public10705031462724
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSTL45
Device Catalogue NumberVSTL45
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/05/2021
04/24/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/04/2021
04/29/2021
Patient Sequence Number1